A H Kara
Articles written in Pramana – Journal of Physics
Volume 77 Issue 3 September 2011 pp 407-414
Lie point symmetries of the ﬁrst-order inviscid Burgers equation in a general setting are studied. Some new and interesting solutions are presented.
Volume 77 Issue 3 September 2011 pp 439-445
We investigate the invariance properties, nontrivial conservation laws and interplay between these notions that underly the equations governing Stokes’ ﬁrst problem for third-grade rotating ﬂuids. We show that a knowledge of this leads to a number of different reductions of the governing equations and, thus, a number of exact solutions can be obtained and a spectrum of further analyses may be pursued.
Volume 77 Issue 3 September 2011 pp 447-460
In this paper a class of multi-dimensional Gordon-type equations are analysed using a multiplier and homotopy approach to construct conservation laws. The main focus is the analysis of the classical versions of the Gordon-type equations and obtaining higher-order variational symmetries and corresponding conserved quantities. The results are extended to the multi-dimensional Gordontype equations with the two-dimensional Klein–Gordon equation in particular yielding interesting results.
Volume 77 Issue 3 September 2011 pp 555-570
In this paper we discuss symmetries of classes of wave equations that arise as a consequence of some Vaidya metrics. We show how the wave equation is altered by the underlying geometry. In particular, a range of consequences on the form of the wave equation, the symmetries and number of conservation laws, inter alia, are altered by the manifold on which the model wave rests. We ﬁnd Lie and Noether point symmetries of the corresponding wave equations and give some reductions. Some interesting physical conclusions relating to conservation laws such as energy, linear and angular momenta are also determined. We also present some interesting comparisons with the standard wave equations on a ﬂat geometry. Finally, we pursue the existence of higher-order variational symmetries of equations on nonﬂat manifolds.
Volume 80 Issue 5 May 2013 pp 739-755
In this letter, the Lie point symmetries of a class of Gordon-type wave equations that arise in the Milne space-time are presented and analysed. Using the Lie point symmetries, it is showed how to reduce Gordon-type wave equations using the method of invariants, and to obtain exact solutions corresponding to some boundary values. The Noether point symmetries and conservation laws are obtained for the Klein–Gordon equation in one case. Finally, the existence of higher-order variational symmetries of a projection of the Klein–Gordon equation is investigated using the multiplier approach.
Volume 94, 2020
Continuous Article Publishing mode
Click here for Editorial Note on CAP Mode